Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 90, NWS Boston/Norton, MA

October 16, 2015Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 16, 2015, 9:36 AM EDT for Barnstable County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 16, 2015, 9:36 AM EDT (13:36 UTC)
Expired
Oct 16, 2015, 10:15 AM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Barnstable County, MA

The radar

The Boston radar (KBOX), 81 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 1.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS51 KBOX 161336
SVRBOX
MAC001-161415-
/O.NEW.KBOX.SV.W.0090.151016T1336Z-151016T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
936 AM EDT FRI OCT 16 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARNSTABLE COUNTY IN SOUTHEASTERN MASSACHUSETTS...

* UNTIL 1015 AM EDT

* AT 935 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR SANDWICH...OR 7 MILES NORTH
  OF BARNSTABLE...AND WAS MOVING EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BARNSTABLE...BREWSTER...PROVINCETOWN...YARMOUTH...SANDWICH...
  DENNIS...ORLEANS...EASTHAM...WELLFLEET AND TRURO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4168 7040 4167 7042 4175 7044 4171 7026
      4180 7001 4190 7000 4193 7002 4193 7007
      4190 7007 4202 7009 4206 7015 4204 7019
      4202 7017 4203 7021 4207 7015 4206 7008
      4194 6998 4177 6993
TIME...MOT...LOC 1335Z 252DEG 56KT 4176 7040 

$$
THOMPSON
1 follow-up statement
418 
WWUS51 KBOX 161346
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
946 AM EDT FRI OCT 16 2015

MAC001-161415-
/O.CON.KBOX.SV.W.0090.000000T0000Z-151016T1415Z/
BARNSTABLE MA-
946 AM EDT FRI OCT 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR NORTHEASTERN BARNSTABLE COUNTY...

AT 940 AM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
THUNDERSTORMSS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS OF 60 TO 70 MPH. THIS STORM WAS CENTERED OVER CAPE COD BAY AND
WILL LIKELY PRODUCE ONE OR MORE SWATHS OF DAMAGING WINDS ACROSS
TRURO...WELLFLEET...EASTHAM...AND ORLEANS BETWEEN 955 AM AND 1015
AM. HAIL UP TO AN INCH IN SIZE IS ALSO POSSIBLE. THESE STORMS MAY
CAUSE DAMAGE TO MOORED BOATS INCLUDING THE WELLFLEET HARBOR AREA.
THE STORMS WERE MOVING RAPIDLY NORTHEAST AT 55 TO 60 MPH.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...PROVINCETOWN...YARMOUTH...SANDWICH...
DENNIS...ORLEANS...EASTHAM...WELLFLEET AND TRURO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4168 7040 4167 7042 4175 7044 4171 7026
      4180 7001 4190 7000 4193 7002 4193 7007
      4190 7007 4202 7009 4206 7015 4204 7019
      4202 7017 4203 7021 4207 7015 4206 7008
      4194 6998 4177 6993
TIME...MOT...LOC 1340Z 252DEG 56KT 4179 7029 

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 7:22 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 16, 7:22 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
722 AM EDT FRI OCT 16 2015

.SYNOPSIS...
A STRONG COLD FRONT WILL BRING SPOTTY SHOWERS TODAY. BLUSTERY
NORTHWEST WINDS AND UNSEASONABLY CHILLY AIR WILL MOVE IN THIS
WEEKEND...WITH THE COLDEST READINGS FROM SATURDAY NIGHT THROUGH
MONDAY. A HARD FREEZE EXPECTED FOR MUCH OF THE REGION. A RETURN TO
MILDER TEMPERATURES WILL OCCUR THE MIDDLE OF NEXT WEEK...BUT IT
WILL REMAIN DRY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
715 AM UPDATE...

MADE SOME TWEAKS THIS MORNING TO REFLECT OBSERVED TRENDS. SPOTTY
LIGHT RAIN SHOWERS MOVING ACROSS SOUTHERN NEW ENGLAND THIS
MORNING. NOT MUCH RAIN MAKING IT TO THE GROUND DUE TO SOME DRIER
AIR JUST OFF THE SURFACE. THIS DRIER AIR WILL GRADUALLY ERODE THIS
MORNING.

LATEST GUIDANCE HAS SIMILAR IDEAS...BUT THOUGH THE 06Z NAM AND 03Z
SREF WERE A GOOD STARTING POINT. TRIED TO INCORPORATE SOME THE 09Z
HRRR INTO THE TIMING AS WELL. EXPECTING SHOWERS TO BE EAST OF OUR
REGION BY EARLY AFTERNOON.

PREVIOUS DISCUSSION...

WITH THE BEST MOISTURE CONVERGENCE N OF THE REGION...PRECIP WILL
TEND TO WEAKEN AS IT CROSSES THROUGH EASTERN AREAS. EXPECT THE FRONT
TO PUSH OFFSHORE BY MIDDAY...THEN SHOT OF COLDER AIR WORKS IN THIS
AFTERNOON AS H85 TEMPS FALL TO +1C TO +3C BY EVENING.

DRIER AIR WORKS IN BEHIND THE FRONT...SO CONDITIONS SHOULD IMPROVE
THIS AFTERNOON. CLOUDS WILL LINGER ACROSS WESTERN AND N CENTRAL
AREAS...AND A FEW DIURNAL SHOWERS ARE POSSIBLE AS WELL. DEPENDING
UPON AMOUNT OF SUN...TEMPS LOOK TO RECOVER TO THE UPPER 50S TO MID
60S ACROSS MOST AREAS BUT WILL HOLD IN THE MID 50S ALONG THE E
SLOPES OF THE BERKSHIRES. W-NW WINDS WILL BECOME GUSTY...UP TO
AROUND 20-25 KT WITH THE HIGHEST GUSTS ACROSS THE HIGHER INLAND
TERRAIN AND ALONG THE S COAST...CAPE COD AND THE ISLANDS

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A SECOND SHORT WAVE WILL WORK E-SE IN THE BROAD TROUGH ACROSS THE
NORTHEAST U.S. THE ASSOCIATED FRONT WILL BRING ANOTHER BAND OF
WIDELY SCT SHOWERS...BUT MOST OF THE ENERGY AND MOISTURE LOOKS TO
BE ACROSS W AND N CENTRAL/NE MA. HOWEVER...WITH THE FAST FLOW
ALOFT EXPECT THE FRONT TO MOVE ACROSS LATE TONIGHT AND EARLY
SATURDAY MORNING. THIS WILL USHER IN THE COLDEST AIR OF THE SEASON
SO FAR DURING THE DAY. STRONG SURGE OF COLD AIR WORKS IN FROM W-E
DURING THE DAY AS H85 TEMPS DROP BACK TO -3C TO -4C BY EVENING.

HAVE CARRIED CHANCE FOR SHOWERS MAINLY ACROSS E SLOPES OF THE
BERKSHIRES...THOUGH CAN NOT RULE OUT LIGHT SPRINKLES OR BRIEF
SHOWERS ACROSS N CENTRAL AND E COASTAL AREAS THROUGH ABOUT MIDDAY.

LOWS TONIGHT WILL FALL BACK TO THE UPPER 30S TO LOWER 40S...THEN
WILL NOT RECOVER TOO MUCH ON SATURDAY AS TEMPS ONLY RISE TO THE MID
AND UPPER 40S ACROSS THE HIGHER INLAND TERRAIN TO THE MID 50S ACROSS
E MA AND ALONG THE COAST. THESE READINGS WILL RUN 5 TO 10 DEGREES
BELOW SEASONAL NORMALS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
OVERVIEW...

NOT MUCH CHANGE FROM THE PAST SEVERAL MODEL RUNS. ABOVE NORMAL
AGREEMENT ON THE OVERALL PATTERN THROUGH THIS PORTION OF THE
FORECAST...LEADING TO HIGH CONFIDENCE IN THE MAIN TRENDS.

THE OVERALL PATTERN WILL FEATURE A BROAD MID LEVEL TROUGH OVER THE
EASTERN USA...WITH A MID LEVEL RIDGE TOWARD THE WEST COAST. THIS
TROUGH LINGERS INTO EARLY NEXT WEEK...THEN THE MID LEVEL FLOW
BECOMES MORE ZONAL TOWARD MID WEEK. THE TIMING DIFFERENCES OF SOME
SHORTWAVES BECOME MORE APPARENT WHEN THE FLOW GOES ZONAL...WHICH IS
NOT UNCOMMON. MAINLY DRY WEATHER UNTIL LATE NEXT WEEK...WHEN A COLD
FRONT APPROACHES. TEMPERATURE-WISE...EXPECTING A GRADUAL WARMUP BY
THE END OF NEXT WEEK.

DETAILS...

SATURDAY NIGHT...STRONG COLD ADVECTION BEHIND A FRONT. STILL
EXPECTING A LARGE TEMPERATURE DIFFERENTIAL OVER THE COASTAL
WATERS...LEADING TO STEEP LAPSE RATES. THIS SHOULD BE SUFFICIENT
TO GENERATE SOME OCEAN-EFFECT RAIN SHOWERS. THERE IS STILL SOME
QUESTION ABOUT WIND DIRECTION. PRESENTLY THINKING WINDS WILL BE
MORE NORTHWEST...WHICH WOULD KEEP THE MAJORITY OF THESE SHOWERS
OFFSHORE. AS LITTLE AS A 20 DEGREE WIND SHIFT COULD BRING THESE
SHOWERS CLOSER TO CAPE COD AND NANTUCKET.

TEMPERATURES WILL BE 5-10 DEGREES LOWER THAN FRIDAY NIGHT...WHICH
WILL BE ENOUGH TO BRING MUCH OF THE AREA AWAY FROM THE COASTLINE TO
FREEZING OR BELOW. A FREEZE HEADLINE MAY BE NEEDED IN AREAS WHERE
THE GROWING SEASON IS STILL IN PLACE.

SUNDAY AND MONDAY...HIGH PRESSURE DOMINATES OUR WEATHER. WINDS AND
TEMPERATURES WILL BE SUCH TO CONTINUE OCEAN-EFFECT CLOUDS/SHOWERS
JUST OFF THE OUTER CAPE. RADIATIONAL COOLING INLAND WILL BRING
TEMPERATURES TO FREEZING OR BELOW FOR A SECOND NIGHT SUNDAY NIGHT...
WHICH SHOULD BE THE PEAK OF THE COLD AIR. A GRADUAL WARMUP BEGINS
MONDAY NIGHT.

TUESDAY THROUGH THURSDAY...HIGH PRESSURE SHIFTS OFFSHORE AND BRINGS
A WEST-SOUTHWEST FLOW TO SOUTHERN NEW ENGLAND. THIS SHOULD BRING AN
INCREASE IN SKY COVER...MAINLY HIGH CLOUDS. A COLD FRONT APPROACHES
LATE THURSDAY INTO FRIDAY AND MAY SPREAD A FEW SHOWERS INTO OUR
REGION DURING THAT TIME. EXPECTING SEASONABLE TEMPERATURES DURING
THIS TIME FRAME.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY/...

TODAY...HIGH CONFIDENCE. MAINLY VFR CONDITIONS. WIDELY SCT
SHOWERS WILL MOVE ACROSS REGION...WITH BEST SHOT ACROSS E SLOPES
OF THE BERKSHIRES INTO N CENTRAL AND NE MA THROUGH MIDDAY AS A
COLD FRONT CLEARS THE COAST. GUSTY W-SW WINDS THROUGH MID MORNING
ALONG THE S COAST...CAPE COD AND THE ISLANDS MAY GUST UP TO AROUND
25 KT THEN SHOULD DIMINISH.

TONIGHT AND SATURDAY...HIGH CONFIDENCE. VFR. WIDELY SCT SHOWERS
POSSIBLE LATE TONIGHT INTO SAT MORNING ACROSS W...N CENTRAL AND E
COASTAL MA...TENDING TO WEAKEN DURING THE AFTERNOON. MAY SEE LOCAL
BRIEF MVFR CONDITIONS IN ANY SHOWERS. W-NW WIND GUSTING TO 20-25 KT
ALONG THE COAST SAT AFTERNOON.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY.....HIGH CONFIDENCE

VFR MOST OF THIS PERIOD. INCREASING NORTH TO NORTHWEST WINDS
THROUGH SUNDAY...WITH GUSTS 20 TO 25 KNOTS...ESPECIALLY ALONG
THE EASTERN COAST. SOUTHWEST WINDS ON TUESDAY MAY APPROACH
30 KT ACROSS CAPE COD AND THE ISLANDS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY/...

TODAY...MODERATE TO HIGH CONFIDENCE. SW WINDS GUSTING TO 25-30 KT
EARLY TODAY WILL SHIFT TO NW BY AROUND MIDDAY AS COLD FRONT PUSHES
OFFSHORE. SMALL CRAFTS IN EFFECT...BUT WINDS WILL DIMINISH THIS
AFTERNOON SO SHOULD BE ENDING MAINLY THROUGH THE AFTERNOON THOUGH
MAY LINGER INTO THE EVENING ACROSS THE SOUTHERN OUTER WATERS.

TONIGHT AND SATURDAY...HIGH CONFIDENCE. EXPECT W-NW WINDS TO
INCREASE AGAIN LATE TONIGHT AND SATURDAY AS ANOTHER REINFORCING COLD
FRONT PASSES. GUSTS UP TO 25 KT AND BUILDING SEAS. SMALL CRAFTS WILL
LIKELY BE NEEDED AGAIN.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...HIGH CONFIDENCE

NORTH TO NORTHWEST WINDS INCREASE BEHIND A COLD FRONT...WITH GUSTS
UP TO 30 KNOTS POSSIBLE...ESPECIALLY ON THE EASTERN WATERS. THIS
MAY BRING 5 FOOT SEAS TO THE OUTER WATERS AS WELL. WINDS BRIEFLY
DIMINISH MONDAY...THEN INCREASE FROM THE SOUTHWEST TUESDAY WITH
30 KT GUSTS POSSIBLE. SEAS MAY AGAIN BUILD UP TO 6 FEET...
ESPECIALLY ON THE SOUTHERN WATERS. SMALL CRAFT ADVISORIES MAY BE
NEEDED DURING MUCH OF THIS PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR ANZ235-
     237.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ251.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ254>256.

&&

SYNOPSIS...BELK/EVT
NEAR TERM...BELK/EVT
SHORT TERM...EVT
LONG TERM...BELK
AVIATION...BELK/EVT
MARINE...BELK/EVT
Hazardous weather outlook, Oct 16, 5:25 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
525 AM EDT FRI OCT 16 2015

CTZ002>004-MAZ005>007-009>024-RIZ001>008-170930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
525 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT FOR NORTHWESTERN AND NORTH CENTRAL
MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COLDEST AIR SO FAR THIS SEASON WILL ARRIVE THIS WEEKEND.
MANY INTERIOR LOCATIONS WILL SEE FREEZING TEMPERATURES SATURDAY
NIGHT. THERE IS HIGH CONFIDENCE FOR A WIDESPREAD HARD FREEZE
SUNDAY NIGHT. FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE MONDAY
NIGHT. THE ONLY AREAS THAT MAY ESCAPE THIS ARE PORTIONS OF THE
IMMEDIATE COASTLINE AS WELL AS THE URBAN CENTERS OF DOWNTOWN
BOSTON AND PROVIDENCE...BUT TEMPERATURES WILL STILL APPROACH THE
FREEZING MARK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002>004-008-026-170930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
525 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND
NORTHWESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COLDEST AIR SO FAR THIS SEASON WILL ARRIVE THIS WEEKEND. LATE
NIGHT AND EARLY MORNING TEMPERATURES WILL BE BELOW FREEZING
FROM SATURDAY NIGHT THROUGH TUESDAY MORNING. NO HEADLINES ARE
EXPECTED...AS THE GROWING SEASON IN THIS AREA HAS ALREADY ENDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-170930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
525 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS LOW CONFIDENCE FOR A PERIOD OF MARGINAL GALE FORCE
NORTHWEST GUSTS OVER THE OPEN WATERS SATURDAY NIGHT INTO EARLY
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Oct 16, 8:11 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
811 AM EDT FRI OCT 16 2015

MAZ020>022-RIZ004>008-161300-
SOUTHERN PLYMOUTH MA-SOUTHERN BRISTOL MA-BARNSTABLE MA-BRISTOL RI-
NEWPORT RI-WASHINGTON RI-EASTERN KENT RI-BLOCK ISLAND RI-
811 AM EDT FRI OCT 16 2015

...HEAVY RAINFALL TO AFFECT SOUTHEASTERN BRISTOL...WESTERN
BARNSTABLE...SOUTH CENTRAL PLYMOUTH...SOUTHEASTERN BRISTOL...
NEWPORT...SOUTHEASTERN KENT AND WASHINGTON COUNTIES ...

AT 808 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR PORTSMOUTH TO NEAR FISHERS
ISLAND...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.  HEAVY
RAIN MAY REDUCE VISIBILITIES BRIEFLY AND RESULT IN BRIEF PONDING OF
WATER ON ROADS.

LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...DARTMOUTH...SOUTH KINGSTOWN...NORTH
KINGSTOWN...NEWPORT...BRISTOL...MARION...BLOCK ISLAND...WESTERLY...
WAREHAM...PORTSMOUTH...MIDDLETOWN...FAIRHAVEN...NARRAGANSETT...
TIVERTON...WESTPORT...ACUSHNET...HOPKINTON AND CHARLESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4146 7136 4136 7149 4131 7188 4146 7178
      4164 7142 4155 7131 4166 7136 4175 7059
      4172 7076 4160 7085 4165 7092 4153 7096
      4146 7119 4164 7122 4148 7124 4145 7135
      4115 7160 4115 7161
TIME...MOT...LOC 1208Z 294DEG 10KT 4159 7137 4125 7208

RLG
Special weather statement, Oct 16, 8:55 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
855 AM EDT FRI OCT 16 2015

MAZ018>023-RIZ006>008-161400-
DUKES MA-SOUTHERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-BARNSTABLE MA-WESTERN PLYMOUTH MA-NEWPORT RI-
WASHINGTON RI-BLOCK ISLAND RI-
855 AM EDT FRI OCT 16 2015

...STRONG THUNDERSTORM IN SOUTHEASTERN BRISTOL...BARNSTABLE...
NORTHWESTERN DUKES...SOUTHEASTERN PLYMOUTH...NEWPORT AND EAST CENTRAL
WASHINGTON COUNTIES...

AT 854 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WAREHAM TO NEAR
MIDDLETOWN TO 6 MILES NORTH OF BLOCK ISLAND...AND MOVING EAST AT 25
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
STORMS.  PEA SIZE HAIL HAS BEEN REPORTED WITH THIS LINE OF STORMS.
IN ADDITION...STRONG WINDS AND MINOR STREET FLOODING HAS BEEN
REPORTED...ESPECIALLY ALONG INTERSTATE 195.

LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...PLYMOUTH...BARNSTABLE...DARTMOUTH...
FALMOUTH...SOUTH KINGSTOWN...NEWPORT...BREWSTER...MARION...OAK
BLUFFS...TISBURY...AQUINNAH...YARMOUTH...MIDDLEBOROUGH...WAREHAM...
SANDWICH...BOURNE...PORTSMOUTH AND MIDDLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4134 7083 4134 7084 4175 7063 4174 7071
      4160 7096 4126 7082 4130 7085 4151 7108
      4121 7158 4145 7120 4138 7154 4153 7137
      4154 7136 4151 7137 4189 7070 4173 7028
      4172 7035 4171 7033 4178 6993
TIME...MOT...LOC 1254Z 280DEG 21KT 4179 7067 4154 7123 4129 7155

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 8:48 AM EDTSpecial Marine WarningBOX42 min
Oct 16, 8:55 AM EDTSpecial Weather StatementBOXBarnstable65 min
Oct 16, 8:59 AM EDTSpecial Marine WarningBOX61 min
Oct 16, 9:15 AM EDTSpecial Marine WarningBOX60 min
Oct 16, 9:46 AM EDTSpecial Marine WarningBOX59 min
Oct 16, 10:01 AM EDTSevere Thunderstorm WarningBOXBarnstable44 min
Oct 16, 10:06 AM EDTSpecial Marine WarningBOX54 min
Oct 16, 10:25 AM EDTSpecial Marine WarningBOX50 min
Oct 16, 11:03 AM EDTSpecial Marine WarningBOX42 min
Oct 16, 3:13 PM EDTFreeze WatchBOXBristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 2 more12 hr
Oct 16, 3:23 PM EDTSmall Craft AdvisoryBOX4 hr
Oct 16, 3:23 PM EDTSmall Craft AdvisoryBOX71 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.